zbMATH — the first resource for mathematics

The rational filling radius of complex projective space. (English) Zbl 0749.53032
In this paper the author computes the filling radius with rational coefficients of the complex projective \(n\)-space as \({1\over 2} \arccos(- {1\over 3})\) by a straightforward homological calculation using the Serre-spectral sequence and the Schubert calculus. He also computes the integer filling radius of the complex projective 2-space as \({1\over 2}\arccos(-{1\over 3})\) again and exhibits a torsion obstruction to filling complex projective 3-space.

53C35 Differential geometry of symmetric spaces
53C55 Global differential geometry of Hermitian and Kählerian manifolds
14M15 Grassmannians, Schubert varieties, flag manifolds
Full Text: DOI
[1] Cheeger, J.; Ebin, D.G., Comparison theorems in Riemannian geometry, (1975), North-Holland Amsterdam · Zbl 0309.53035
[2] Fomenko, A.T.; Fuchs, D.B.; Gutenmacher, V.L., Homotopic topology, (1986), Akadémiai Kiadó Budapest · Zbl 0615.55001
[3] Gromov, M., Curvature, diameter, and Betti numbers, Comment. math. helv., 56, 179-195, (1981) · Zbl 0467.53021
[4] Gromov, M., Filling Riemannian manifolds, J. differential geom., 18, 1-147, (1983) · Zbl 0515.53037
[5] Gromov, M., Large Riemannian manifolds, () · Zbl 0601.53038
[6] Gromov, M., Width and related invariants of Riemannian manifolds, Astérisque, 163-164, 93-109, (1988) · Zbl 0684.53036
[7] Katz, M., The filling radius of two-point homogeneous spaces, J. differential geom., 18, 505-511, (1983) · Zbl 0529.53032
[8] Katz, M., Jung’s theorem in complex projective geometry, Quart. J. math. Oxford ser., 36, 2, 451-466, (1985) · Zbl 0586.53019
[9] Katz, M., Diameter-extremal subsets of spheres, Discrete comput. geom., 4, 117-137, (1989) · Zbl 0663.52008
[10] Katz, M., On neighborhoods of the Kuratowski imbedding beyond the first extremum of the diameter functional, Fund. math., 137, 161-175, (1991) · Zbl 0735.46049
[11] M. Katz, Pyramids in the complex projective plane, Geom. Dedicata, to appear.
[12] Kuratowski, C., Quelques probèmes concernant LES espaces métriques non-séparables, Fund. math., 25, 534-545, (1935) · JFM 61.0221.02
[13] F. Wilhelm, On the filling radius of positively curved manifolds, Invent. Math., to appear. · Zbl 0729.53044
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.